Jump to content



Photo

Should I Start With Cymbalta Again?


  • Please log in to reply
4 replies to this topic

#1 Paulene

Paulene

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 19 August 2017 - 01:31 AM

Hello.

 

My name is Mari.
I been taken Cymbalta in 10 years. Because of fatigue and whiplash after a accident 1998.

I took 90 mg for some years. And then 60 mg the last years.
I lowed the doze from 60 mg to 30 mg in 6 months last year. And stopped completely last november 2016.

In Sweden the lowest doze is 30 mg.
The first months I felt low and had brainzapps. But after a while i felt better. Not good but better.

But last week on monday (7 th August) I crashed mentally. I had to take the ambulance to the emergency. 
The doctor told me that I crashed because of all the stress with my own company, the moving to a new home in december 2016 and a unhealthy relationship. 
Because of my fatigue and whiplash I am very sensitive to stress and changes.
So what is new? I have panik attacks and anxiety everyday now. I can not be alone.
And I had to close my company, and that feels great actually.
I have zero contact with the man I had a relationship with.
I found this forum because of a tip from a forum for anxiety and panic attacks. 
I found out that my anxiety and panic attacks can be linked to my withdrawal from Cymbalta. The withdrawal was to fast.

I do not know what to do. Like I feel now is the worst thing I been threw.
I get anxious about NOTHING. I get Panic Attacks from everything.

My question?

Should I start with Cymbalta again?
The doctor want me to take Escitalopram and Oscascand when I need to.
I do not want to start with a another antidepressant. I think it will mess up my body and brain.
Now I starting to believe that I have to take Cymbalta again. Because my brain knows the medicin. Used to it.
I had to take Oxascand 5 times since the crash. I try to work with the anxiety and panic attacks with natural methods.

For me the Oxascand is a security now. Because I am afraid of a new crash. 

I know it is not good to take to much because it is addictive drug.

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,067 posts
  • LocationMissouri

Posted 19 August 2017 - 07:41 AM

Welcome Pauline

 

To go from 30 mg to 0 is way too fast. We normally recommend a 3 wean in order to do that. Matter of fact the FDA in the USA and the manufacture warn against sudden stoppage as being potentially dangerous. We do what is called bead counting. We open a capsule and count the beads inside. We calculate how many beads to remove each day in order to reach zero in 3 months. So if there is 300 beads inside that means remove 3 beads a day. For example remove 3 beads on day one and 6 beads on day 2, and then 9 and 12..... Anytime the symptoms get too bad then you stay at that dose until feeling better and then start dropping. Just to let you know it can take 4 to 6 months to drop from 30 to 0.

 

I hate to see you go all the way back up to 30 mg so I would recommend taking around 15 mg to take the edge off. Some take 5 mg and if no relief in 6 hours then they take another 5 mg (by counting out 1/6 of the total beads inside the capsule). This way they sort of minimize the amount of Cymbalta they are on. Once you know how much it took in order for you to recover you can then take that amount each day until stable, and then start bead counting.

 

I won't be around today much but I am sure others will be joining in soon with their opinions.

 

I will check back this afternoon incase you have questions.

.


#3 bronxbomber

bronxbomber

    Advanced Member

  • Active Members
  • PipPipPip
  • 93 posts

Posted 23 August 2017 - 08:31 AM

Paulene, how have you been doing these last couple of days? Hope you're feeling better.

#4 maybehere

maybehere

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 03 May 2018 - 05:33 PM

The thing is, I think it's up to you to make that decision. For me, I feel like it would agree to take it if you are under this much anxiety and struggling with it. Based on having panic attacks daily, it seems like you do need to be on something to help manage it. For me, i would ask to get on a different medication because I guess you are on the boat that you are going to take it for a while until everything is under control and stop when things are going well. Right now, it is clear that taking some sort of SSRI will make your life better, but also keep in mind it does take a while to get into the system so you won't feel great in a few days most likely. Until then, I would try and work on grounding techniques and meditation and mindfulness.

 

Even though I am currently trying to get off cybalta, I am very thankful for the period of time I was taking it. It was something I needed and while it wasn't a "magic bullet" (and no pill will ever be), it was something to help keep the edge off as I continued to work on things that I needed to do and figure out coping methods without also having to deal with the stress of panic attacks. 

 

If it helps, make it clear to your psychiatrist you merely want to take something for a little bit and maybe discuss an exit strategy (let's say in 3-4 months, you want to get off this). With this in mind, your psychiatrist maybe less likely to give you something that would be difficult to get off when that time comes. 


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,067 posts
  • LocationMissouri

Posted 04 May 2018 - 08:29 AM

"If it helps, make it clear to your psychiatrist you merely want to take something for a little bit and maybe discuss an exit strategy (let's say in 3-4 months, you want to get off this). With this in mind, your psychiatrist maybe less likely to give you something that would be difficult to get off when that time comes. "

That is an excellent point. The medical research drs over the last 10 years have often made the recommendation that if antidepressants are used due to a single traumatic event (death in family, divorce, etc.) They should be used for no more than 6 months and then efforts should be made to wean off the AD. If the trauma is from an extended period of stress (war, lingering illness, etc) then the dr should make an effort to minimize the AD usage when the event has been over for at least 6 months.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users